EconPapers    
Economics at your fingertips  
 

A functional central limit theorem for Markov additive arrival processes and its applications to queueing systems

Hongyuan Lu (), Guodong Pang () and Michel Mandjes ()
Additional contact information
Hongyuan Lu: Pennsylvania State University
Guodong Pang: Pennsylvania State University
Michel Mandjes: University of Amsterdam

Queueing Systems: Theory and Applications, 2016, vol. 84, issue 3, No 8, 406 pages

Abstract: Abstract We prove a functional central limit theorem for Markov additive arrival processes where the modulating Markov process has the transition rate matrix scaled up by $$n^{\alpha }$$ n α ( $$\alpha >0$$ α > 0 ) and the mean and variance of the arrival process are scaled up by n. It is applied to an infinite-server queue and a fork–join network with a non-exchangeable synchronization constraint, where in both systems both the arrival and service processes are modulated by a Markov process. We prove functional central limit theorems for the queue length processes in these systems joint with the arrival and departure processes, and characterize the transient and stationary distributions of the limit processes. We also observe that the limit processes possess a stochastic decomposition property.

Keywords: Markov additive arrival process; Functional central limit theorem; Infinite-server queues; Fork–join networks with non-exchangeable synchronization; Gaussian limits; Stochastic decomposition; 60F17; 60K37; 60K25; 90B15; 90B22 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://link.springer.com/10.1007/s11134-016-9496-8 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:queues:v:84:y:2016:i:3:d:10.1007_s11134-016-9496-8

Ordering information: This journal article can be ordered from
http://www.springer.com/journal/11134/

DOI: 10.1007/s11134-016-9496-8

Access Statistics for this article

Queueing Systems: Theory and Applications is currently edited by Sergey Foss

More articles in Queueing Systems: Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:queues:v:84:y:2016:i:3:d:10.1007_s11134-016-9496-8